Please use this identifier to cite or link to this item:
Title: Approximate analytical formulas for Kirchhoff migration operator.
Authors: Martins, João Luiz
Keywords: Kirchhoff migration
Analytic media
Stacking line
Vertically inhomogeneous medium
Weight function
Issue Date: 2005
Citation: MARTINS, J. L. Approximate analytical formulas for Kirchhoff migration operator. Applied Mathematics and Computation, v. 163, p. 1181-1195, 2005. Disponível em: <>. Acesso em: 09 mar. 2015.
Abstract: Two important tools in seismic processing––Kirchhoff migration and demigration operators –– are the basis for many imaging problems solution. Due to high numerical and computational requirements, the use of those tools for three dimensions are very computation-costly. This fact has motivated us to investigate Kirchhoff migration operations for simpler types of media in order to provide faster results to be used as an approximation for more realistic media. To obtain results with lower computational effort, a convenient environment is the so called 2.5D situation, i.e., considering 3-D wave propagation in a medium that does not vary in the horizontal direction perpendicular to the seismic line. In this case, 2-D ray-tracing is sufficient to describe the 3-D propagation effects, particularly geometric-spreading. In a medium where the parameters depend only on the depth component (1-D situation), the imaging operations only require the solution of semi-analytical integrals, which can be both precisely and immediately implemented. For some particular cases of vertical velocity distributions, approximate analytical formulas are devised for migration stacking-lines and weight functions. Several imaging algorithms present very efficient computational performance by using those models. Thus, it is possible to establish a set of cases which may be useful for validating the implementation of more complex situations.
ISSN: 0096-3003
metadata.dc.rights.license: O periódico Applied Mathematics and Computation concede permissão para depósito do artigo no Repositório Institucional da UFOP. Número da licença: 3582561231256.
Appears in Collections:DEMAT - Artigos publicados em periódicos

Files in This Item:
File Description SizeFormat 
ARTIGO_ApproximateAnalyticalFormulas.pdf300,14 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.